| Home | Article Database | Resources | Tools & Just for Fun | Search HY |

Ask the Medical Expert Archives 2000-2004

Expert Home  |  Archives by Date  |  Search Expert Archives  |  For Professionals  |  For Consumers


Bladder Control
September 2002

Q. I am 41 years old, and in January 2002, I had a tubal ligation and endometrial ablation at the same time. It has now been 6 months since my operation. Ever since I had it done, I do not have the same feeling I use to have when I need to urinate. I don't have the feeling of pressure as much as before, and I am also having problems holding it when I sneeze or cough. I have had a couple of tiny leaks. Can you please tell me what is happening to my bladder, and is this caused from my operation?

A. Problems with bladder function and control can occur after any abdominal or pelvic surgery. Causes can be related to loss of muscle tone, loss of ligament support for the bladder, or damage to nerves. Incontinence is the term referring to loss of urine as you describe.

Various means are available to treat the condition depending on the diagnosis. Talk to the surgeon or gynecologist who treated you for further evaluation. A visit to a urologist will likely be helpful as well.

http://www.familydoctor.org/healthfacts/189/

http://www.nafc.org/site/index.html

Disclaimer Back to Ask the Medical Experts